MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT INSIDE SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during cage repositioning in situ, the securing mechanism of a vlift expander inner shaft fractured.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Visual inspection: the shaft of the draw is confirmed to be fractured off of the knob.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, similar complaints were identified.This lot was manufactured in march of 2014 therefore the instrument is 7 years old.From instruments general ifu, the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Most likely cause of reported event is normal wear due to age.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A material analysis was not performed for this specific device as it was about 7 years old at the time of the event and the event is most likely related to normal wear due to age of the device.However, a materials analysis was performed for a previous similar complaint related to inner shaft breakage of the vlift handle.No material of manufacturing defects were observed during this analysis.It was determined that the shaft fractured as a result of fatigue which was likely a combination of reversed bending and rotating bending.
 
Event or Problem Description

Brand Name
VLIFT INSIDE SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11477664
Report Number0009617544-2021-00036
Device Sequence Number19787094
Product Code LXH
UDI-Device Identifier07613327267020
UDI-Public07613327267020
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300210
Device Catalogue Number48300210
Device Lot Number142244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer05/13/2021
06/29/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date06/11/2021
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR